Author Topic: Struggling with Clonazapam taper  (Read 539 times)

[Buddie]

Struggling with Clonazapam taper
« on: December 31, 2022, 12:20:30 am »
Started .75mg , , 9/1/22 for health related crisis
Initial dose .25 am and .50 pm
Started tapering 10/22/22
Currently at .56, reducing 5% every 2 weeks by dry cut microtapering
Struggling and have held for 2 weeks
Wondering If I should decrease % over 2 week period or hold 5% for longer period
New at this and made up my own plan so not sure itís the best.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Struggling with Clonazapam taper
« Reply #1 on: December 31, 2022, 12:54:05 am »
Dear [...],

 Klonopin is a nasty benzodiazepine. I had a tough time coming out of it myself, so trust me, you are not alone. Each time I dropped a dose, I used to experience withdrawal symptoms for a good 2 weeks to a month. The most important point here is to ensure you are functional while going through the process of tapering from Klonopin. Alternatively, you should consult your doctor who would, like in my case, do a switch over to Valium (a longer acting benzodiazepine). Of course the crossover can be a little rocky, but personally for me, I found it easier for me to taper this way. There are more seasoned buddies out here who could certainly help you out as well. Hang in there, keep posting and let us know your progress. God bless.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Struggling with Clonazapam taper
« Reply #2 on: December 31, 2022, 03:56:44 am »
The problem with micro tapering is the accumulation effect. It makes it difficult to determine what percentage works for you. People also tend to think that micro tapering does not require any hold periods.

What I did with my micro tapering was increase my percentage to 7.5%/14 days BUT I didn't taper that way, it was only my percentage. I tapered for 7 days then held my dose for 3 days. This effectively lowered my percentage to 5%/14 days but it worked much better on my system to have holds in between rather than continuous tapering.

I'm just giving you a different way of looking at micro tapering and other options because the conventional way didn't work very well for me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Struggling with Clonazapam taper
« Reply #3 on: December 31, 2022, 04:43:37 pm »
"The problem with micro tapering is the accumulation effect. It makes it difficult to determine what percentage works for you. People also tend to think that micro tapering does not require any hold periods."

That absolutely played into my taper. I almost like the idea of a cut/hold better as it has more defined borders. Of course it's all individual.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.